Alert archive / Pennsylvania / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS State College, PA

May 31, 2015Schuylkill County, Pennsylvania

NWS State College, PA issued this flash flood warning at May 31, 2015, 6:44 PM EDT for Schuylkill County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 6:44 PM EDT (22:44 UTC)
Expired
May 31, 2015, 9:45 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Schuylkill County, PA

The radar

The Binghamton radar (KBGM), 159 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WGUS51 KCTP 312244
FFWCTP
PAC107-010145-
/O.NEW.KCTP.FF.W.0003.150531T2244Z-150601T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
644 PM EDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 945 PM EDT
    
* AT 643 PM EDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN.  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MAHANOY CITY...TAMAQUA...BRANDONVILLE...COALDALE...DELANO...GRIER
  CITY-PARK CREST...HOMETOWN...LOCUST LAKE STATE PARK...
  MCKEANSBURG...MCADOO...NEW PHILADELPHIA...ONEIDA...ORWIGSBURG...
  SHEPPTON...SNYDERS...TUSCARORA...BROCKTON...DEER LAKE...KASKA AND
  KELAYRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4070 7583 4064 7599 4062 7600 4060 7608
      4089 7616 4092 7612 4090 7603 4091 7600
      4080 7587 4074 7576

$$

CR
1 follow-up statement
036 
WGUS71 KCTP 010031
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
831 PM EDT SUN MAY 31 2015

PAC107-010145-
/O.CON.KCTP.FF.W.0003.000000T0000Z-150601T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLKILL PA-
831 PM EDT SUN MAY 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHEASTERN SCHUYLKILL COUNTY...

AT 829 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN CONTINUED ACROSS THE WARNED AREA. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MAHANOY CITY...TAMAQUA...BRANDONVILLE...COALDALE...DELANO...GRIER
CITY-PARK CREST...HOMETOWN...LOCUST LAKE STATE PARK...MCKEANSBURG...
MCADOO...NEW PHILADELPHIA...ONEIDA...ORWIGSBURG...SHEPPTON...
SNYDERS...TUSCARORA...BROCKTON...DEER LAKE...KASKA AND KELAYRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4070 7583 4064 7599 4062 7600 4060 7608
      4089 7616 4092 7612 4090 7603 4091 7600
      4080 7587 4074 7576

$$

CR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 31, 5:38 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 31, 5:38 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT SUN MAY 31 2015

.SYNOPSIS...
WE ARE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AHEAD
OF A COLD FRONT THAT WILL SAG SLOWLY SOUTH THROUGH THE REGION
TODAY AND TONIGHT. COOLER CONDITIONS WITH LINGERING SHOWERS WILL
FOLLOW FOR MONDAY...WITH MUCH COOLER WEATHER SLATED FOR THE MID
AND LATE WEEK PERIOD.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE COLD FRONT AT 2 PM EXTENDED EAST-WEST FROM WILLIAMSPORT TO
DUBOIS...AND WILL CONTINUE TO SETTLE SLOWLY SOUTH THROUGH THE
REMAINDER OF THE DAY INTO THE EVENING.

THE RADAR SHOWS WIDESPREAD CELLULAR CONVECTION OVER ALL BUT THE
LOWER SUSQ VALLEY. ACTIVITY WILL CONTINUE INTO THE EVENING AIDED
BY THE APPROACH OF A SHORTWAVE COMING OUT OF OHIO. AIRMASS IS
QUITE UNSTABLE WITH RAP MIXED LAYER CAPES 1000-2000J. THE BEST
SHEAR IS INDICATED ALONG A NARROW ZONE CORRESPONDING WITH THE
FRONT THAT HAS UNSEASONABLY COLD AIR TO THE NORTH WITH TEMPS
ALONG THE NY BORDER ONLY AROUND 50...AND TEMPS OVER CENTRAL AREAS
80 OR HIGHER.

THE BEST THREAT FOR SEVERE WILL BE FOR DOWNBURST WIND
GUSTS...TORRENTIAL RAINS AND LARGE HAIL AS STORMS CONTINUE TO
THRIVE IN THE HIGHLY UNSTABLE AIRMASS. ALONG AND NEAR THE SLOW
MOVING COLD FRONT...THERE COULD BE ENOUGH LOCAL HELICITY TO SPAWN
A TORNADO...BUT THE RISK IS LOW.

MODELS WANT A SURFACE WAVE TO RIPPLE SLOWLY THROUGH SRN PA
OVERNIGHT INTO MONDAY WHICH SHOULD HELP KEEP ACTIVITY GOING INTO
THE OVERNIGHT...ESPECIALLY ALONG AND JUST NORTH OF THE FRONT AND
LOW.

OVERNIGHT WILL REMAIN QUITE MILD OVER THE FAR SOUTH WHILE ALONG
THE NY BORDER IT WILL BE FAIRLY CHILLY IN THE UPPER 40S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE MID LEVEL TROUGH IS MADE TO SLOWLY SHEAR ENE THROUGH THE AREA
DURING THE DAY MONDAY...KEEPING THE WAVY FRONT CRAWLING THROUGH
SERN PARTS OF THE REGION. THIS SHOULD FAVOR EASTERN AREAS WITH THE
HIGHEST CHANCES FOR ADDITIONAL RAINS...WITH LESSER CHANCES FROM
CENTRAL PA WEST.

HIGHS WILL RANGE FROM AROUND 60 OVER THE NW TO AROUND 80 IN THE
SE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
SRN STREAM UPPER TROF WILL MOVE SLOWLY EAST THROUGH THE TN
VALLEY/SE STATES THROUGH THE WEEK. NORTHERN STREAM JET...FLATTERIN
AMPLITUDE THAN THE SRN STREAM TROF...WILL LAY JUST TO THE NORTH OF
PA WITH A COUPLE SHORTWAVES MOVING THROUGH DURING THE PERIOD. THIS
WILL PUT PA RIGHT IN THE SQUEEZE ZONE BETWEEN THE TWO SYSTEMS. THE
TREND FOR TODAY IS A DECIDEDLY WETTER FORECAST... AS THE SLOW
MOVING SRN STREAM TROF MAKES IF DIFFICULT FOR SFC FRONTS TO CLEAR
THE REGION. THIS MADE IT HARD NOT TO INCLUDE AT LEAST ISOLATED
CHANCES OF SHOWERS/TSTMS FOR MUCH OF THE PERIOD. THE BEST CHANCE
FOR A DRIER PD IS EARLY IN THE WEEK WITH COOLER THAN NORMAL TEMPS.
WARM TEMPS AND MORE HUMID WEATHER WILL RETURN FROM MID WEEK
ONWARD.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
ADJUSTED TAFS FOR CONVECTION. 21Z TAFS SENT.

WIND GUST TO 48 KNOTS AT MDT.

WILL CONTINUE TO WATCH STORMS AND ADJUST FCST AS NEEDED.

EARLIER DISCUSSION BELOW.

NORTHERN PA /NORTH OF THE SLOW-MOVING COLD FRONT/ IS UNDER A
SHIELD OF LOW CLOUDS WITH PASSING SHOWERS. SOUTH OF THE
FRONT...MOST TERMINALS ARE VFR AND A BIT HAZY EARLY THIS AFTN.

SHOWERS AND THUNDERSTORMS ARE INCREASING ACROSS THE AREA WITH THE
DAYTIME HEATING. THE LWR SUSQ VALLEY HAS YET TO SEE MUCH
ACTIVITY...BUT THIS SHOULD CHANGE AS THE AFTN PROGRESSES. SOME
STORMS WILL GENERATE GUSTY WINDS...HAIL AND LOCALLY HEAVY
RAINFALL.

MORE WIDESPREAD RESTRICTIONS ARE PROBABLE TONIGHT...AS CIGS LOWER
AND VSBYS DROP. MONDAY WILL SEE THE SHRA/TSRA ACTIVITY SHIFT
SOUTHWARD...WITH MORE OF A FOCUS ON SRN PA.

GRADUAL IMPROVEMENT IS EXPECTED BY MIDWEEK...AS THE FRONT SLOWLY
PULLS SOUTH AND EAST OF THE REGION.

OUTLOOK...
MON-TUE...MVFR/IFR POSS IN SCT SHRA/TSRA.
WED-FRI...MAINLY VFR...BUT MVFR POSSIBLE IN SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...FITZGERALD/LAMBERT
LONG TERM...LAMBERT/GARTNER
AVIATION...MARTIN/EVANEGO
Hazardous weather outlook, May 31, 4:37 AM EDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 AM EDT SUN MAY 31 2015

PAZ010>012-017>019-024>028-033>035-045-046-049>053-056>059-063-
010845-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-
437 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. A SLOW MOVING COLD FRONT WILL STALL OUT ALONG INTERSTATE
80 LATE TODAY. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
AND FREQUENCY ALONG...AND JUST TO THE NORTH OF THE BOUNDARY THIS
AFTERNOON...WITH SOME STORMS CONTAINING LOCALIZED DAMAGING WIND
GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-037-041-042-010845-
WARREN-MCKEAN-POTTER-TIOGA-NORTHERN LYCOMING-SULLIVAN-
437 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. A SLOW MOVING COLD FRONT WILL STALL OUT ALONG
INTERSTATE 80 LATE TODAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE
EXPECTED TO INCREASE IN COVERAGE AND FREQUENCY ALONG THE FRONTAL
BOUNDARY THIS AFTERNOON...WITH A FEW OF THE STORMS CONTAINING
LOCALIZED DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-064>066-010845-
FRANKLIN-ADAMS-YORK-LANCASTER-
437 AM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING. A FEW OF THE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50
MPH...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON
AND EVENING AS A SLOW MOVING COLD FRONT PUSHES SOUTHEAST ACROSS
THE REGION. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
AND FREQUENCY ALONG...AND JUST TO THE NORTH OF THE BOUNDARY THIS
AFTERNOON...WITH SOME STORMS CONTAINING LOCALIZED DAMAGING WIND
GUSTS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Special weather statement, May 31, 5:28 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT SUN MAY 31 2015

PAZ057-312145-
DAUPHIN PA-
528 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN COUNTY UNTIL 545 PM
EDT...

AT 527 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDDLETOWN...MOVING NORTHEAST AT 25 MPH.

50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HUMMELSTOWN AROUND 535 PM EDT.
  PAXTONIA AROUND 540 PM EDT.
  SKYLINE VIEW...HERSHEY AND PALMYRA AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GOLDSBORO...THREE MILE
ISLAND...HARRISBURG INTERNATIONAL AIRPORT...HERSHEY PARK AND PENN
STATE COLLEGE OF MEDICINE.

LAT...LON 4014 7675 4018 7676 4020 7680 4020 7682
      4022 7684 4022 7685 4037 7679 4031 7661
      4019 7659 4016 7666 4015 7668 4015 7669
      4016 7669 4013 7672
TIME...MOT...LOC 2127Z 203DEG 21KT 4023 7673

KF
Special weather statement, May 31, 5:35 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT SUN MAY 31 2015

PAZ019-027-028-045-049-050-052-056>059-063>066-312200-
CUMBERLAND PA-JUNIATA PA-YORK PA-SNYDER PA-SCHUYLKILL PA-
LANCASTER PA-PERRY PA-LEBANON PA-SOUTHERN CLINTON PA-UNION PA-
MIFFLIN PA-SOUTHERN CENTRE PA-DAUPHIN PA-ADAMS PA-NORTHUMBERLAND PA-
535 PM EDT SUN MAY 31 2015

...THUNDERSTORMS WILL AFFECT CUMBERLAND...JUNIATA...YORK...SNYDER...
SCHUYLKILL...LANCASTER...PERRY...LEBANON...SOUTHERN CLINTON...
UNION...MIFFLIN...SOUTHERN CENTRE...DAUPHIN...ADAMS...AND
NORTHUMBERLAND COUNTIES UNTIL 600 PM EDT...

AT 534 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR SPRING MILLS TO NEAR RICHFIELD TO NEAR HERSHEY TO
NEAR RHEEMS...AND MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN AND WIND GUSTS OF 40 MPH OR STRONGER WILL BE
POSSIBLE WITH THESE THUNDERSTORMS.

THE HEAVY RAIN WILL BE NEAR...
  CAMPBELLTOWN...MOUNT JOY AND RHEEMS AROUND 540 PM EDT.
  MEISERVILLE...SALUNGA-LANDISVILLE AND PALMYRA AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THE HEAVY RAIN INCLUDE AVON HEIGHTS...
BEAVERTOWN...BERRYSBURG...CAPITAL CITY AIRPORT AND DALMATIA.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
LOCK HAVEN AND MILE RUN EXITS...SPECIFICALLY FROM MILE MARKERS 183 TO
193.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 228 TO 289.
 INTERSTATE 78 FROM MILE MARKERS 0 TO 8.
 INTERSTATE 81 FROM MILE MARKERS 51 TO 110.
 INTERSTATE 83 FROM MILE MARKERS 14 TO 50.
 INTERSTATE 283 FROM MILE MARKERS 0 TO 2.

LAT...LON 4008 7714 4060 7713 4085 7775 4110 7729
      4081 7658 4052 7627 4049 7643 4026 7606
      4017 7600 3983 7693
TIME...MOT...LOC 2134Z 242DEG 32KT 4085 7760 4063 7706 4023 7665 4011
7656

LA CORTE
Local storm report, May 31, 5:53 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
553 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             NEW COLUMBIA            41.04N  76.88W
05/31/2015  E1.00 INCH       UNION              PA   PUBLIC

0312 PM     TSTM WND DMG     1 E NEEDMORE            39.86N  78.13W
05/31/2015                   FULTON             PA   911 CALL CENTER

            TREES AND WIRES DOWN NEAR GREAT COVE ROAD AND TIMBER
            RIDGE ROAD.

0328 PM     HAIL             MILROY                  40.71N  77.59W
05/31/2015  E0.88 INCH       MIFFLIN            PA   SOCIAL MEDIA

0357 PM     TSTM WND DMG     2 E ORANGEVILLE         41.08N  76.37W
05/31/2015                   COLUMBIA           PA   911 CALL CENTER

            TREES DOWN IN NORTH CENTRE TWP

0445 PM     HAIL             4 NE RICHFIELD          40.73N  77.07W
05/31/2015  M1.50 INCH       SNYDER             PA   SOCIAL MEDIA

&&

EVENT NUMBER CTP1500064 CTP1500065 CTP1500066 CTP1500067 CTP1500068

EVANEGO
Local storm report, May 31, 6:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             NEW COLUMBIA            41.04N  76.88W
05/31/2015  E1.00 INCH       UNION              PA   PUBLIC

0312 PM     TSTM WND DMG     1 E NEEDMORE            39.86N  78.13W
05/31/2015                   FULTON             PA   911 CALL CENTER

            TREES AND WIRES DOWN NEAR GREAT COVE ROAD AND TIMBER
            RIDGE ROAD.

0328 PM     HAIL             MILROY                  40.71N  77.59W
05/31/2015  E0.88 INCH       MIFFLIN            PA   SOCIAL MEDIA

0357 PM     TSTM WND DMG     2 E ORANGEVILLE         41.08N  76.37W
05/31/2015                   COLUMBIA           PA   911 CALL CENTER

            TREES DOWN IN NORTH CENTRE TWP

0445 PM     HAIL             4 NE RICHFIELD          40.73N  77.07W
05/31/2015  M1.50 INCH       SNYDER             PA   SOCIAL MEDIA

0546 PM     TSTM WND DMG     1 N HUMMELSTOWN         40.28N  76.71W
05/31/2015                   DAUPHIN            PA   TRAINED SPOTTER

            TREES DOWN IN HOERNERSTOWN

0557 PM     TSTM WND DMG     PALMYRA                 40.31N  76.59W
05/31/2015                   LEBANON            PA   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER CTP1500064 CTP1500065 CTP1500066 CTP1500067 CTP1500068
CTP1500069 CTP1500070

EVANEGO
Special weather statement, May 31, 6:05 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT SUN MAY 31 2015

PAZ057-065-066-312230-
YORK PA-DAUPHIN PA-LANCASTER PA-
605 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT YORK...DAUPHIN...AND LANCASTER
COUNTIES UNTIL 630 PM EDT...

AT 605 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROYALTON...MOVING EAST AT 20 MPH.

50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELIZABETHTOWN AND MARIETTA AROUND 615 PM EDT.
  RHEEMS AND MAYTOWN AROUND 620 PM EDT.
  MOUNT JOY AND CAMPBELLTOWN AROUND 625 PM EDT.
  SALUNGA-LANDISVILLE AROUND 630 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GOLDSBORO...THREE MILE
ISLAND...YORK HAVEN...ELIZABETHTOWN COLLEGE AND HARRISBURG
INTERNATIONAL AIRPORT.

LAT...LON 4006 7674 4021 7683 4028 7660 4020 7657
      4023 7645 4006 7638
TIME...MOT...LOC 2205Z 254DEG 18KT 4015 7668

KF
Local storm report, May 31, 6:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT SUN MAY 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             NEW COLUMBIA            41.04N  76.88W
05/31/2015  E1.00 INCH       UNION              PA   PUBLIC

0312 PM     TSTM WND DMG     1 E NEEDMORE            39.86N  78.13W
05/31/2015                   FULTON             PA   911 CALL CENTER

            TREES AND WIRES DOWN NEAR GREAT COVE ROAD AND TIMBER
            RIDGE ROAD.

0328 PM     HAIL             MILROY                  40.71N  77.59W
05/31/2015  E0.88 INCH       MIFFLIN            PA   SOCIAL MEDIA

0357 PM     TSTM WND DMG     2 E ORANGEVILLE         41.08N  76.37W
05/31/2015                   COLUMBIA           PA   911 CALL CENTER

            TREES DOWN IN NORTH CENTRE TWP

0445 PM     HAIL             4 NE RICHFIELD          40.73N  77.07W
05/31/2015  M1.50 INCH       SNYDER             PA   SOCIAL MEDIA

0540 PM     TSTM WND DMG     MECHANICSBURG           40.21N  77.01W
05/31/2015                   CUMBERLAND         PA   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN BETWEEN MECHANICSBURG
            AND BOILING SPRINGS

0546 PM     TSTM WND DMG     1 N HUMMELSTOWN         40.28N  76.71W
05/31/2015                   DAUPHIN            PA   TRAINED SPOTTER

            TREES DOWN IN HOERNERSTOWN

0557 PM     TSTM WND DMG     PALMYRA                 40.31N  76.59W
05/31/2015                   LEBANON            PA   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER CTP1500064 CTP1500065 CTP1500066 CTP1500067 CTP1500068
CTP1500071 CTP1500069 CTP1500070

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:32 PM EDTSpecial Weather StatementCTPWarren58 min
May 31, 11:22 AM EDTSpecial Weather StatementCTPMcKean, Warren23 min
May 31, 11:43 AM EDTSevere Thunderstorm WarningCTPElk47 min
May 31, 12:30 PM EDTSpecial Weather StatementCTPElk45 min
May 31, 1:04 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton56 min
May 31, 1:39 PM EDTSpecial Weather StatementCTPElk21 min
May 31, 2:10 PM EDTSpecial Weather StatementCTPUnion20 min
May 31, 2:17 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Union55 min
May 31, 2:30 PM EDTSpecial Weather StatementCTPCentre15 min
May 31, 2:41 PM EDTAreal Flood AdvisoryCTPCentre, Clinton2 hr
May 31, 3:02 PM EDTSpecial Weather StatementCTPClearfield13 min
May 31, 3:12 PM EDTSevere Thunderstorm WarningCTPFulton, Huntingdon42 min
May 31, 3:25 PM EDTSpecial Weather StatementCTPMifflin20 min
May 31, 3:45 PM EDTSevere Thunderstorm WarningCTPColumbia50 min
May 31, 4:01 PM EDTAreal Flood AdvisoryCTPLycoming, Union119 min
May 31, 4:14 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Huntingdon44 min
May 31, 4:25 PM EDTSevere Thunderstorm WarningCTPJuniata, Snyder35 min
May 31, 5:03 PM EDTSpecial Weather StatementCTPNorthumberland27 min
May 31, 5:07 PM EDTSpecial Weather StatementCTPSnyder23 min
May 31, 5:19 PM EDTSpecial Weather StatementCTPAdams26 min
May 31, 5:23 PM EDTSpecial Weather StatementCTPJuniata22 min
May 31, 5:28 PM EDTSpecial Weather StatementCTPDauphin17 min
May 31, 5:35 PM EDTSpecial Weather StatementCTPDauphin, Lebanon, Northumberland, Snyder, Union, York25 min
May 31, 5:57 PM EDTSevere Thunderstorm WarningCTPLebanon63 min
May 31, 6:04 PM EDTAreal Flood AdvisoryCTPDauphin, Lebanon116 min
May 31, 6:05 PM EDTSpecial Weather StatementCTPLebanon25 min
May 31, 6:14 PM EDTAreal Flood AdvisoryCTPSchuylkill2 hr
May 31, 6:17 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster17 min
May 31, 6:18 PM EDTSevere Thunderstorm WarningCTPSchuylkill87 min
May 31, 6:31 PM EDTFlash Flood WarningCTPSchuylkill3 hr
May 31, 7:03 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon87 min

Nearby

Flash Flood Warnings in Pennsylvania, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.